Alert archive / New Jersey / Marine Weather Statements in 2007

Marine Weather Statement 7, NWS Philadelphia/Mount Holly

March 2, 2007

NWS Philadelphia/Mount Holly issued this marine weather statement at Mar 2, 2007, 8:36 PM EST. It took effect at Mar 2, 2007, 9:00 PM EST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2007, 8:36 PM EST (01:36 UTC)
In effect from
Mar 2, 2007, 9:00 PM EST
Expired
Mar 3, 2007, 12:00 AM EST
In force
3 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted, in the capitals the NWS used until 2016.

000 
FZUS71 KPHI 030136
MWSPHI

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
836 PM EST FRI MAR 2 2007

ANZ430-431-030500-
/X.NEW.KPHI.MA.S.0007.070303T0200Z-070303T0500Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
836 PM EST FRI MAR 2 2007

...WINDS FUNNELING UP THE DELAWARE BAY...

SOUTH TO SOUTHEAST WINDS ARE CURRENTLY FUNNELING UP THE DELAWARE
BAY. WINDS AT BRANDYWINE SHOAL ARE CURRENTLY AROUND 20 KNOTS IN
LOWER DELAWARE BAY. FARTHER UP THE BAY, WINDS AT SHIP JOHN SHOAL
ARE AVERAGING 10 TO 15 KNOTS. WINDS ARE LIGHTER CLOSER TO THE
SHORE LINE. AS THE DIFFERENCE BETWEEN THE LAND AND BAY
TEMPERATURES DECREASES, WINDS WILL DIMINISH AS THE EVENING
CONTINUES. WIND SPEEDS OVER NIGHT SHOULD AVERAGE AROUND 10 KNOTS.


$$

TFG

What forecasters said that day

The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this marine weather statement went out at Mar 2, 7:55 PM EST, 41 minutes earlier.

Area forecast discussion, Mar 2, 7:55 PM EST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
755 PM EST FRI MAR 2 2007

.UPDATE...
CALLING THE ERN SHORE CTYS, WE HAVE FOUND NO NEW TIDAL FLOODING
PBLMS OCRG. DEPARTURES HAVE COME DOWN NOW THAT WINDS HAVE DIMINISHED
AND WE WILL CANCEL THE COASTAL FLOOD ADVISORY. WHILE WE ARE IN TERE,
WITH SOME MID CLOUDS HEADING OUR WAY, WE WILL SPRUCE UP THE OVRNGT
WORDING TO REMOVE ANY EVE MNTN. ECHOES CUR OVER CNTRL PA ARE GOING
TO HAVE A HARD TIME REACHING THE GROUND, SO WE WILL KEEP THE
NON-MEASURABLE FCST GOING.

18Z MDLS CONT TO SHOW A FCSTD INVERTED V SOUNDING AS THE 2NDRY CFP
COMES THRU, THERE COULD BE SOME GUSTY WINDS TMRW AFTN WHEN THE SCTD
SHRAS ROLL THRU.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EST SATURDAY FOR ANZ450>455.

&&

TFG

PREV AFD **********************************************************

.SYNOPSIS...
A LARGE STORM SYSTEM WILL CONTINUE TO SPIN AROUND THE GREAT LAKES
REGION TONIGHT INTO SATURDAY. THIS FEATURE WILL EDGE EASTWARD DURING
THE COURSE OF SATURDAY, AND BRING ANOTHER COLD FRONT ACROSS OUR
AREA. THIS ENTIRE SYSTEM WILL GRADUALLY LIFT TO OUR NORTHEAST DURING
THE DAY SUNDAY AS HIGH PRESSURE BUILDS ACROSS THE SOUTHERN STATES.
OUR ATTENTION THEN TURNS TO THE NORTHERN BRANCH AS ANOTHER COLD
FRONT IS POISED TO OUR NORTHWEST MONDAY MORNING. THIS COLD FRONT
WILL PLOW SOUTHEASTWARD MONDAY NIGHT AND BECOME SITUATED ACROSS THE
SOUTHEASTERN U.S. AS A LARGE SURFACE HIGH BUILDS DOWN FROM THE GREAT
LAKES. THIS WILL USHER IN A BLAST OF COLDER AIR TUESDAY AND
WEDNESDAY. A STORM SYSTEM IS THEN FORECAST TO MOVE INTO THE OHIO
VALLEY THURSDAY NIGHT, PUSHING A WARM FRONT TOWARD OUR ARE FRIDAY
MORNING. BASED ON THE LATEST TIMING, THIS SYSTEM SHOULD MOVE ACROSS
THE AREA FRIDAY AND FRIDAY NIGHT.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY/...
A RATHER BUSY DAY HERE AT THE OFFICE TODAY, ESPECIALLY THIS
MORNING. AN OCCLUDED FRONT MOVED ACROSS OUR REGION THIS AFTERNOON
WITH RAPID CLEARING AND LITTLE IN THE WAY OF COOLER AIR FOLLOWING
IT. THE CORE OF THE COLDER AIR IS LAGGING FAIRLY FAR TO THE WEST.
TEMPERATURES HAVE SURGED INTO THE LOWER 60S ACROSS THE SOUTHERN
AND SOUTHEASTERN ZONES, THEREFORE RATHER BALMY OUT THERE THIS
AFTERNOON. MOST OF THE AREA SHOULD HAVE TRANQUIL WEATHER TONIGHT
AS A LARGE DRY SLOT /AS SEEN ON WATER VAPOR IMAGERY/ CONTINUES
ACROSS THE REGION. WITH AN UPPER- LEVEL JET THOUGH PUNCHING INTO
THE OHIO VALLEY, AN AREA OF CLOUDS HAVE DEVELOPED. MODEL CROSS
SECTIONS SHOW AN INCREASE IN MOISTURE MAINLY IN THE MID LEVELS
TONIGHT, THEREFORE WILL INDICATE AN INCREASE IN SOME CLOUDS
THROUGH THE NIGHT. MOST PLACES WILL START TONIGHT UNDER A MOSTLY
CLEAR SKY. GUSTY WINDS WILL DIMINISH THIS EVENING AS MIXING
WEAKENS. EVEN THOUGH WE JUST HAD A LOT OF RAINFALL, THE AIR MASS
DRIED OUT RAPIDLY THIS AFTERNOON AND WITH AT LEAST SOME WIND
TONIGHT, FOG DEVELOPMENT IS NOT ANTICIPATED ATTM BUT WILL BE
MONITORED. OUR MAIN FOCUS WILL BE ON THE LARGE UPPER-LEVEL STORM
AND WEAKENING SURFACE LOW SPINNING AROUND THE GREAT LAKES. WATER
VAPOR IMAGERY SHOWING THE UPPER-LEVEL LOW BECOMING ELONGATED.
SHORT WAVE ENERGY IS FORECAST TO ROTATE AROUND THIS FEATURE AS THE
ENTIRE SYSTEM SHIFTS TO THE NORTHEAST ON SATURDAY. WE WILL HAVE TO
DEAL WITH THE SHORT WAVE AS IT SCOOTS ACROSS OUR CWA ON SATURDAY.
THERE ARE A COUPLE OF ITEMS THAT NEED TO BE ADDRESSED REGARDING
THE SENSIBLE WEATHER ON SATURDAY.

A SECONDARY SURFACE COLD FRONT IS FORECAST TO BECOME WELL
ESTABLISHED IN LEE OF THE APPALACHIANS SATURDAY AFTERNOON. THIS WILL
BE IN RESPONSE TO FALLING HEIGHTS AND WITH THE APPROACH OF THE
AFOREMENTIONED SHORT WAVE. COLD MID LEVEL TEMPERATURES WILL
ACCOMPANY THE UPPER-LEVEL FEATURE AND THIS WILL COINCIDE WITH
SURFACE TEMPERATURES IN THE 40S AND 50S SATURDAY AFTERNOON. THIS WILL
ACT TO STEEPEN THE LOW AND MID LEVEL LAPSE RATES. BUFKIT SOUNDINGS
ARE SHOWING DRY AIR ESPECIALLY BELOW 800 MB, AND THIS COULD ACT
AGAINST SHOWERS FROM POPPING. HOWEVER WITH THE STEEP LAPSE RATES AND
COOLING MID LEVEL TEMPERATURES, LIMITED INSTABILITY IS FORECAST TO
DEVELOP DURING SATURDAY AFTERNOON. NOT SURE IF THERE WILL BE ENOUGH
INSTABILITY TO GENERATE LIGHTNING AND THUNDER, BUT AT LEAST SOME
SCATTERED SHOWERS SHOULD POP. THERE MAY BE MORE INSTABILITY ACROSS
THE DELMARVA DUE TO WARMER SURFACE TEMPERATURES, HOWEVER THE COLDER
AIR ALOFT MAY NOT REALLY ARRIVE THERE UNTIL LATE IN THE DAY PLUS THE
ATMOSPHERE IS DRIER THERE BELOW 800 MB. FOR NOW WE WILL GO WITH LOW
CHC POPS ACROSS THE AREA /SLIGHTLY HIGHER UP NORTH/ DURING THE
AFTERNOON AND INTO THE EARLY EVENING TO ACCOUNT FOR SOME SCATTERED
SHOWERS. THE CURRENT THINKING IS THAT ANY SHOWER ACTIVITY SHOULD
MAINLY OCCUR IN THE AFTERNOON, ALTHOUGH SOME FLURRIES OR SPRINKLES
CANNOT BE RULED OUT UP NORTH IN THE MORNING. BUFKIT SOUNDINGS DO
SHOW SOMEWHAT OF AN INVERTED-V SIGNATURE IN THE LOWER LEVELS
SATURDAY AFTERNOON, THEREFORE SHOWERS THAT FORM COULD PRODUCE SOME
GUSTY WINDS. SINCE CONFIDENCE IS LOW ATTM REGARDING THE THUNDER
POTENTIAL, WE WILL LEAVE IT OUT OF THE FORECAST FOR NOW. THE CURRENT
THINKING IS THAT SEVERE WEATHER IS NOT EXPECTED AND THIS MATCHES UP
WITH SPCS LATEST DAY 2 OUTLOOK.

AS THE ENTIRE UPPER TROUGH SWINGS THROUGH DURING SATURDAY EVENING,
WE WILL CARRY SCATTERED FLURRIES UP ACROSS THE FAR NORTHWESTERN
ZONES AND SCATTERED FLURRIES OR SPRINKLES ELSEWHERE AS COLDER AIR
GRADUALLY WORKS IN. FOR SUNDAY, WE ARE UNDER CYCLONIC FLOW AND WITH
THE NORTHWEST WINDS GOING AND COLDER AIR WORKING IN, THERE COLD BE A
FEW SNOW SHOWERS UP ACROSS THE FAR NORTHWESTERN ZONES. MUCH COLDER
AIR THEN SETTLES IN SUNDAY NIGHT AND IF THE GRADIENT HOLDS WE JUST
MIGHT BE TALKING ABOUT WIND CHILLS AGAIN.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
MOST OF THIS TIME FRAME SHOULD BE RELATIVELY QUIET WEATHER-WISE,
HOWEVER THE TEMPERATURES WILL TRENDING DOWN IN THE BEGINNING WITH
MILDER AIR RETURNING TOWARD THE END. THE SYSTEM FOR THE END OF THE
PERIOD MAY HAVE TO BE WATCHED MORE CLOSELY OVER THE NEXT SEVERAL
DAYS AS SOME GFS ENSEMBLE MEMBERS ARE SHOWING A LARGE SURFACE HIGH
TO OUR NORTH WITH OVERRUNNING PRECIPITATION. THIS COULD LEAD TO
SOME MIXED PRECIPITATION, HOWEVER PLENTY OF TIME TO WATCH THIS
EVOLVE.

HPC WENT WITH A BLENDED SOLUTION. MONDAY AND TUESDAY FEATURED LITTLE
IN THE WAY OF MODEL DIFFERENCES AND A 50/50 BLEND OF THE GFS
AND ECMWF WERE USED BY HPC IN THEIR GUIDANCE. AFTER WEDNESDAY THERE
IS A MODEL CONSENSUS TOWARD MORE AMPLIFICATION DOWNSTREAM OF AN
AGREED UPON EAST PACIFIC LOW OFF BRITISH COLUMBIA, WHICH RESULTS IN
A CANADIAN ROCKIES RIDGE AND MORE OF A TROUGH DOWNSTREAM OVER THE
NORTHEASTERN QUARTER OF THE NATION. THIS TREND WAS SEEN BY ALL THE
MODEL GUIDANCE EXCEPT THE 00Z GFS. AS A RESULT HPC FOR WEDNESDAY
WENT WITH A BLEND OF THE ECMWF AND CANADIAN WITH MORE WEIGHT TOWARD
THE ECMWF SOLUTION. AFTER WEDNESDAY, HPC LEANED TOWARDS AN
INCREASING PARTICIPATION BY THE CANADIAN MODEL. THIS IS SIMILAR BUT
NOT AS AMPLIFIED OVER THE EASTERN U.S. AS THE ECMWF SO ADDITIONAL
BLENDING WAS DONE WITH THE ECMWF AND CANADIAN FOR THURSDAY, AND BY
NEXT FRIDAY HOWEVER A BLEND WAS USED OF THE CANADIAN AND ECMWF WITH
MORE WEIGHT FOR THIS TIME FRAME TOWARD THE CANADIAN. THIS PRETTY
MUCH RESULTED IN A DE-AMPLIFICATION OF THE ECMWF SUPPORTED BY ECMWF
ENSEMBLE MEANS.

BASED ON THE ABOVE, A COLD FRONT WILL CRUISE THROUGH THE AREA LATE
MONDAY, HOWEVER THIS FEATURE LOOKS TO BE MOISTURE-STARVED THEREFORE
WE JUST PAINTED IN SOME SLIGHT CHC POPS IN THE GRIDS ACROSS THE
NORTHERN PART OF THE CWA. WHAT THIS SYSTEM WILL DO THOUGH IS
USHER IN COLDER AIR MONDAY NIGHT WITH TUESDAY AND WEDNESDAY BEING
BELOW NORMAL AS A LARGE SURFACE HIGH BUILDS TOWARD THE MID ATLANTIC
REGION FROM THE GREAT LAKES. THIS WILL MAINTAIN A NORTHWESTERLY WIND
ACROSS OUR REGION. THE SURFACE HIGH SLIDES OVERHEAD LATER TUESDAY
INTO WEDNESDAY AND WITH LIGHT WINDS AND A VERY DRY AIR MASS, IT
COULD GET RATHER COLD AROUND THE AREA. A WEAKENING FRONTAL BOUNDARY
LOOKS TO MOVE ACROSS THE REGION WEDNESDAY NIGHT AS YET ANOTHER
SURFACE HIGH MOVES ACROSS SOUTHEASTERN CANADA. DEPENDING ON THE
STRENGTH AND POSITION OF THIS HIGH, WILL DETERMINE OUR TEMPERATURES
ON THURSDAY. IT APPEARS ATTM, THAT MILDER AIR WILL OCCUR ON
THURSDAY, WITH COOLING TAKING PLACE LATE IN THE DAY AND AT NIGHT. A
SURFACE LOW IS THEN FORECAST TO MOVE INTO THE OHIO VALLEY THURSDAY
NIGHT SHOVING A WARM FRONT INTO THE DELMARVA FRIDAY MORNING. WAA
SHOULD ALLOW SOME OVERRUNNING PRECIPITATION TO GET GOING THURSDAY,
BUT ESPECIALLY ON FRIDAY. WE WILL HAVE TO CARRY SOME FROZEN
PRECIPITATION IN THE FORECAST BASED ON THE TEMPERATURE UNCERTAINTY.
WE WENT WITH LOW CHC POPS FOR NOW.

THAT IS ALL FOR NOW. THANKS TO THE SURROUNDING OFFICES/HPC FOR THE
COLLABORATION TODAY. HAVE A GOOD ONE

&&

.AVIATION /22Z-18Z/...
WEVE GONE TO VFR WITH GUSTY BUT MANAGEABLE WRLY WINDS EARLY IN THE
TAF PERIOD. WE INCREASE VFR CLOUDS OVER MOST LOCATIONS BEFORE
DAYBREAK, AND SO WE AVOID MENTIONING ANY FOG DESPITE THE GOOD
RAINFALL. FURTHER SE, WHERE WE HOLD OFF ON MID CLOUDS FOR A LONGER
PERIOD OF TIME, WE DO BRING IN MVFR VSBYS. IF WINDS DIMINISH AS
FORECAST, AND WHERE CIGS DONT DEVELOP, VSBYS MAY BE WORSE THAN
FORECAST.

&&

.MARINE...
GUIDANCE SUGGESTS THE WINDS ARE GOING TO DIMINISH FAIRLY RAPIDLY,
AT LEAST OVER THE BAY, EARLY THIS EVENING, BUT WEVE EXTENDED THE
SCA THERE UNTIL 7 PM EST TO ALLOW THE NEXT SHIFT TO ASSESS THE
SITUATION. GOOD PRESSURE RISES ARE MOVING TO THE WATERS AS OF 20Z.
ELSEWHERE, WINDS DIMINISH BEFORE SEAS SUBSIDE OVER THE ATLANTIC
PER CONSISTENT INDICATION OF WAVE WATCH, BUT WEVE DECLINED TO
EXTEND THE SCA INTO SAT NIGHT AND HAVE INSTEAD CARVED OUT A SMALL
PERIOD OF SUB SCA CRITERIA BEFORE THE SECONDARY FRONT AFFECTS US.

&&

.HYDROLOGY...
A RATHER BUSY DAY ON THE HYDROLOGY SIDE AS NUMEROUS STREAMS AND
CREEKS HAVE FLOODED. RAINFALL AMOUNTS GENERALLY RANGED FROM 1.0
TO 2.5 INCHES WITH LOCALLY ABOUT 3.5 INCHES REPORTED. IT APPEARS
THE DEEPER SNOW PACK UP ACROSS THE SOUTHERN POCONOS AND SUSSEX
COUNTY NEW JERSEY HELD AND HAS NOT REALLY CREATED MUCH ADDED
RUNOFF. THERE WAS ALSO SOME ICING IN THESE AREAS AS WELL AS THE
LOW-LEVEL COLD AIR WAS TOUGH TO BUDGE FOR AWHILE LAST NIGHT AND
THIS MORNING.

THE BULK OF THE FLOODING HAS ALREADY OCCURRED HOWEVER SEVERAL SPOTS
OF FLOODING ARE ONGOING. PLEASE CHECK THE LATEST FLOOD WARNINGS
/FLWPHI/ AND FLOOD STATEMENTS /FLSPHI/ FOR THE LATEST INFORMATION.
PLEASE USE EXTREME CAUTION AROUND CREEKS AND STREAMS AS THE WATER
FLOW HAS BEEN ENHANCED DUE TO ALL THE RUNOFF. IT IS BEST TO STAY
AWAY FROM THE WATERWAYS BECAUSE OF ALL THE RUNOFF AND WATER RISES.
ALL WATERWAYS WILL BE CLOSELY MONITORED AS THEY CREST AND ALSO ANY
OTHER POSSIBLE RISES TAKE PLACE. NO ADDITIONAL SIGNIFICANT
PRECIPITATION IS EXPECTED THROUGH EARLY NEXT WEEK.

&&

.TIDES...
THE COASTAL FLOOD ADVISORY FOR THE DELAWARE RIVER HAS BEEN ALLOWED
TO EXPIRE. IN CHESAPEAKE BAY, THE SOUTH WINDS THAT HAVE NOW SHIFTED
TO THE WEST HAVE CAUSED SOME MINOR TIDAL FLOODING TO OCCUR. SOME
FLOODING HAS OCCURRED ON KENT ISLAND. THIS SHOULD BE A ONE TIDE
CYCLE EVENT AS THE NEXT ASTRONOMICAL HIGH TIDE IS LOWER PLUS THE
ONSHORE WINDS ARE EXPECTED TO WEAKEN.

&&

&&

SYNOPSIS/SHORT TERM...GORSE
LONG TERM...GORSE/HPC
AVIATION/MARINE/TIDES...DELISI
HYDROLOGY...GORSE/ZEV/OHARA
Hazardous weather outlook, Mar 2, 5:09 PM EST, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
509 PM EST FRI MAR 2 2007

ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001-
007>010-012>027-PAZ054-055-060>062-067>071-031100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
509 PM EST FRI MAR 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TONIGHT

SOME STREAM, CREEK AND RIVER FLOODING CONTINUES. PLEASE CONSULT
THE FLOOD WARNING AND FLOOD STATEMENT PRODUCTS /PHLFLWPHI AND
PHLFLSPHI RESPECTFULLY/ FOR ADDITIONAL DETAILS. OTHERWISE, NO
ADDITIONAL HAZARDOUS WEATHER IS ANTICIPATED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. STORM TOTAL RAINFALL
REPORTS FROM SPOTTERS THOUGH ARE APPRECIATED.

GORSE

Nearby

Marine Weather Statements in New Jersey, 2007Every marine weather statement in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.